Drought, Angelina
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
The month of February, 2011 remained on the dry side across most of the region. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the northeast half of the state.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The month of February, 2011 remained on the dry side across most of the region. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the northeast half of the state. At the end of the month, the region remained in D2 Severe Drought and D3 Extreme Drought categories. The following are a few selected cities across Northeast Texas with their February rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.
Tyler February rainfall was 1.44. The departure from normal was -2.29.|Tyler yearly rainfall was 5.54. The departure from normal was -1.53.|Longview February rainfall was 1.47. The departure from normal was -2.21.|Longview yearly rainfall was 6.43. The departure from normal was -1.31.|Lufkin February rainfall was 0.76. The departure from normal was -2.41.|Lufkin yearly rainfall was 7.90. The departure from normal was 0.28.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 31, 9:43 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CST MON JAN 31 2011
.DISCUSSION...
POTENT UPPER LEVEL TROUGH AXIS NOW MOVING ITS WAY ACROSS NEW
MEXICO WITH STRONG VERTICAL LIFT IN ADVANCE OF THIS SYSTEM ACROSS
MUCH OF CENTRAL AND NORTH CENTRAL TEXAS. REGIONAL RADARS SHOWING
RATHER UGLY SCENARIO TAKING SHAPE TO OUR WEST WITH WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY ONGOING FROM NEAR SAN ANGELO...
NORTH NORTHEAST TO NEAR OKLAHOMA CITY. MUCH OF THIS ACTIVITY IS
OVERRUNNING A SHALLOW COLD AIRMASS AND THUS IS FALLING AS THUNDER
FREEZING RAIN AND SLEET. THE LEADING EDGE OF THE FRIGID AIRMASS
LIES FROM NEAR SJT TO NEAR MLC AND IT WILL CONTINUE TO MAKE SLOW
SOUTH AND EAST PROGRESS THROUGH THE NIGHT.
CURRENT FORECAST CALLS FOR CATEGORICAL POPS ACROSS OUR WESTERN
ZONES AFTER MIDNIGHT TOWARDS SUNRISE AND SEE NO REASON TO
DISCONTINUE THIS WORDING. TEMPERATURES MAY STRUGGLE TO REACH FCST
MIN TEMPS ACROSS OUR SOUTH AND SOUTHEAST ZONES BUT THEY ARE IN THE
BALLPARK SO WILL NOT CHANGE ATTM.
NPW...WSW...HWO AND ALL WEB GRAPHICS HAVE BEEN UPDATED THIS
EVENING.
13
&&
.AVIATION...
CIGS ARE CONTINUING TO GRADUALLY IMPROVE THIS EVENING ACROSS MUCH OF
N LA...WITH A MIX OF HIGH MVFR/LOW VFR CIGS IN PLACE.
HOWEVER...VLIFR CIGS/REDUCED VSBYS CONTINUE TO PLAGUE MUCH OF NE
TX/SW AR...NEAR A STATIONARY FRONT EXTENDING FROM NEAR ACT...TO
CRS...TO LBR...MEZ...AND THEN EXTENDING E ACROSS CNTRL AR. THIS
FRONT WILL BEGIN TO BE REINFORCED GRADUALLY SWD AFTER 06Z...AS THE
DEEPER COLD AIR COLUMN NUDGES S ACROSS NCNTRL TX. ALREADY SEEING AN
EXTENSIVE AREA OF CONVECTION FIRING ATTM ACROSS WCNTRL TX...WITH
IP/FZRA WITH ACCOMPANYING TS ALREADY ONGOING ACROSS SW OK. WITH A
50-60KT SRLY LLJ SPREADING E ACROSS THE AREA LATE TONIGHT...LOOK FOR
SFC WINDS TO PICK UP...WHICH WILL DIMINISH THE FG POTENTIAL ACROSS
NE TX...ALTHOUGH LIFR/IFR CIGS WILL PERSIST OVERNIGHT BEFORE
SCT/NUMEROUS AREAS OF SHRA/TSRA DEVELOPS PRIOR TO 12Z. TSRA WILL
AFFECT THE E TX TERMINALS BETWEEN 09-12Z...SPREADING E ACROSS N
LA/SW AR BETWEEN 10-18Z. SCT SHRA WILL BE POSSIBLE AHEAD OF THE MAIN
CONVECTION AFTER 09Z THOUGH...AS IFR CIGS DEVELOP/SPREAD N ACROSS
THE CURRENTLY VFR AREAS OF N LA...AND BEFORE THE EMBEDDED CONVECTION
BECOMES WIDESPREAD. THESE IFR CIGS/REDUCED VSBYS WILL PERSIST WITH
THIS CONVECTION...BUT SOME IMPROVEMENT IS EXPECTED WITH THE FROPA AS
CIGS BECOME MVFR. CAN/T RULE OUT A BRIEF PERIOD OF RAPL POSSIBLY
MIXED WITH -SN MAINLY NW OF A GGG...TO TXK/HOT LINE BETWEEN 15-20Z
BEFORE THE PRECIP ENDS...BUT LITTLE/NO ACCUMULATION IS
EXPECTED...WITH ONLY MINOR ACCUMULATIONS POSSIBLE IN EXTREME NE
TX/SE OK/ADJACENT SW AR N OF A OSA...TO 404...TO DEQ LINE.
HOWEVER...VERY STRONG WNW WINDS OF 17-25KTS...WITH GUSTS TO 30-35KTS
WILL FOLLOW THE FROPA...AND PERSIST THROUGH THE REMAINDER OF THE TAF
PERIOD. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 54 21 33 21 / 50 100 20 10 10
MLU 53 62 23 37 23 / 30 100 20 10 10
DEQ 43 43 18 26 13 / 80 100 20 10 10
TXK 48 49 19 31 17 / 80 100 20 10 10
ELD 51 54 22 34 19 / 30 100 20 10 10
TYR 40 40 17 30 16 / 80 100 20 10 10
GGG 46 46 18 31 18 / 80 100 20 10 10
LFK 53 53 19 34 22 / 50 100 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070.
LA...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: OKZ077.
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124-125-136-137.
&&
13/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 706 PM CST MON JAN 31 2011 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 011800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH- GREGG- 706 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A VIGOROUS UPPER LEVEL TROUGH WILL EXIT WESTERN TEXAS AND MOVE INTO THE REGION PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY SEVERE THUNDERSTORMS IN ASSOCIATION WITH THIS ACTIVITY WILL LIKELY HOLD OFF UNTIL TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TO 9 PM CST TUESDAY... ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY EVOLVE INTO A SQUALL LINE ON TUESDAY...MOVING WEST TO EAST ACROSS THE REGION. STRONG DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE REGION ON TUESDAY WITH AN ISOLATED TORNADO AND HAIL THREAT ALSO POSSIBLE. BY LATE MORNING INTO THE AFTERNOON HOURS TUESDAY...THERE WILL BE ENOUGH COLD AIR IN ASSOCIATION WITH THIS SYSTEM FOR A CHANGE OVER TO SLEET AND LIGHT SNOW. SNOW ACCUMULATIONS WILL RANGE FROM NEAR ONE HALF TO ONE INCH SOUTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHERN ARKANSAS. ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR...INCLUDING THE NORTHERN THIRD OF NORTHEAST TEXAS... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AS WELL AS THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS...SNOW ACCUMULATIONS COULD APPROACH 2 INCHES. HIGH TEMPERATURES ON TUESDAY WILL BE FELT DURING THE EARLY MORNING HOURS WITH TEMPERATURES LIKELY FALLING NEAR TO BELOW FREEZING BY LATE AFTERNOON. WITH THE FALLING TEMPERATURES...STRONG GRADIENT WINDS ARE EXPECTED BEHIND THE FRONT WITH WIND GUSTS APPROACHING 40 MPH WHICH WILL MAKE TEMPERATURES FEEL EVEN COLDER. ANY PRECIPITATION REMAINING TUESDAY EVENING WILL LIKELY BE IN THE FORM OF VERY LIGHT SNOW OR FLURRIES WITH ALL PRECIPITATION COMING TO AN END AFTER MIDNIGHT TUESDAY NIGHT INTO THE PREDAWN HOURS WEDNESDAY MORNING. A HARD FREEZE WILL BE POSSIBLE TUESDAY NIGHT ACROSS PORTIONS OF THE REGION WITH WIND CHILL VALUES LIKELY FALLING INTO THE SINGLE DIGITS. VERY COLD TEMPERATURES WILL REMAIN IN THE FORECAST...ESPECIALLY WEDNESDAY NIGHT AS WELL AS THURSDAY NIGHT WHERE LOWER TO MIDDLE TEENS WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION. ANOTHER UPPER LEVEL TROUGH WILL EJECT INTO THE SOUTHERN PLAINS LATE THURSDAY NIGHT INTO FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR LIGHT SNOW BEFORE THE SYSTEM DEPARTS THE REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS TUESDAY MORNING ACROSS PORTIONS OF THE REGION. OTHERWISE...PREPARATIONS NEED TO BE MADE FOR POSSIBLE WINTER WEATHER ACCUMULATIONS TUESDAY INTO TUESDAY EVENING...AND VERY COLD TEMPERATURES AND WIND CHILL VALUES ACROSS THE REGION THROUGH THE END OF THE WORK WEEK. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-138-149>153-165>167- 011800- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 706 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A VIGOROUS UPPER LEVEL TROUGH WILL EXIT WESTERN TEXAS AND MOVE INTO THE REGION PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY SEVERE THUNDERSTORMS IN ASSOCIATION WITH THIS ACTIVITY WILL LIKELY HOLD OFF UNTIL TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY EVOLVE INTO A SQUALL LINE ON TUESDAY...MOVING WEST TO EAST ACROSS THE REGION. STRONG DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE REGION ON TUESDAY WITH AN ISOLATED TORNADO AND HAIL THREAT ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. BY LATE MORNING INTO THE AFTERNOON HOURS TUESDAY...THERE WILL BE ENOUGH COLD AIR IN ASSOCIATION WITH THIS SYSTEM FOR A CHANGE OVER TO SLEET AND LIGHT SNOW. NO SLEET OR SNOW ACCUMULATION IS EXPECTED AT THIS TIME AS THE MOISTURE WILL LIKELY BE TRYING TO EXIT THE REGION JUST AS THE COLDEST AIR ARRIVES. HIGH TEMPERATURES ON TUESDAY WILL BE FELT DURING THE EARLY MORNING HOURS WITH TEMPERATURES LIKELY FALLING SOME 30 DEGREES BY LATE AFTERNOON. WITH THE FALLING TEMPERATURES...STRONG GRADIENT WINDS ARE EXPECTED BEHIND THE FRONT WITH WIND GUSTS APPROACHING 40 MPH WHICH WILL MAKE TEMPERATURES FEEL EVEN COLDER. ANY PRECIPITATION REMAINING TUESDAY EVENING WILL LIKELY BE IN THE FORM OF VERY LIGHT SNOW FLURRIES WITH ALL PRECIPITATION COMING TO AN END EARLY TUESDAY EVENING. WIND CHILL VALUES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING WILL LIKELY BE IN THE SINGLE DIGITS TO THE LOWER TEENS ACROSS THE REGION. VERY COLD TEMPERATURES WILL REMAIN IN THE FORECAST...ESPECIALLY WEDNESDAY NIGHT AS WELL AS THURSDAY NIGHT WITH OVERNIGHT LOWS EXPECTED TO BE NEAR 20 DEGREES ACROSS PORTIONS OF THE REGION. ANOTHER UPPER LEVEL TROUGH WILL EJECT INTO THE SOUTHERN PLAINS LATE THURSDAY NIGHT INTO FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR LIGHT SNOW BEFORE THE SYSTEM DEPARTS THE REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS TUESDAY MORNING ACROSS PORTIONS OF THE REGION. OTHERWISE...PREPARATIONS NEED TO BE MADE FOR POSSIBLE WINTER WEATHER TUESDAY INTO TUESDAY EVENING... AND VERY COLD TEMPERATURES AND WIND CHILL VALUES ACROSS THE REGION THROUGH THE END OF THE WORK WEEK. 13
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276585, 276586, 276587, 276588, 276589, 276590, 276591, 276592, 276593, 276594, 276595, 276596, 276597, 276598, 276599, 276600, 276601, 276602, 276603, 276604, 276605.